MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT
Model Number 1884004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 07/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis found that the distal tip of the inner cutter broke off which would have resulted in the reported event.The breakage occurred at the first proximal tooth valley.The portion that broke off measured approximately 0.24¿ in length.The outer assemblies were deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the 1st proximal tooth while moving in a ccw direction which resulted in the observed break.There were no signs of misuse or mishandling however there was some gouging on the inner shaft outside diameter 0.56¿ from the distal face of the inner hub proceeding to 1.05¿ from the hub.Deformation of the outer tube distal tip has been proven to cause the inner blade tip to fracture at the first proximal tooth valley.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via manufacturer representative that during a bilateral reduction of gynaecomastia using liposuction and handpiece.The handpiece was used to remove the glandular breast tissue.During the procedure the blade broke off and had to be retrieved with x-ray and extra incision was made to retrieve the broken part.The procedure was delayed for forty five minutes.The procedure was completed with backup product.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8901268
Report Number3004209178-2019-15777
Device Sequence Number2048820
Product Code EQJ
UDI-Device Identifier20681490047450
UDI-Public20681490047450
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2025
Device Model Number1884004
Device Catalogue Number1884004
Device Lot NumberHG23GEG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2019
Initial Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR